Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2020, 6:49 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2020, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 23, 2020, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:56 PM EDT | TSTM WND DMG | 2 Wnw Winsted, CT | TREE BRANCH BLOCKING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WUUS51 KALY 232249
SVRALY
CTC005-232315-
/O.NEW.KALY.SV.W.0076.200723T2249Z-200723T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
649 PM EDT Thu Jul 23 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Litchfield County in northern Connecticut...
* Until 715 PM EDT.
* At 649 PM EDT, a severe thunderstorm was located over Norfolk, or 9
miles north of Torrington, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Torrington, New Hartford, Norfolk, Winsted, New Hartford Center,
Northwest Harwinton, Harwinton, Barkhamsted, Goshen, Colebrook,
South Norfolk, West Torrington, Torringford, Mooreville, Nepaug,
North Colebrook, Riverton, Kelly Corner, Mill Brook and West
Goshen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4181 7330 4205 7326 4204 7301 4197 7303
4197 7289 4190 7291 4190 7294 4185 7295
4184 7294 4181 7295 4180 7302 4175 7301
TIME...MOT...LOC 2249Z 288DEG 15KT 4197 7319
HAIL...1.00IN
WIND...60MPH
$$
NAS1 follow-up statement
082
WWUS51 KALY 232306
SVSALY
Severe Weather Statement
National Weather Service Albany NY
706 PM EDT Thu Jul 23 2020
CTC005-232315-
/O.CON.KALY.SV.W.0076.000000T0000Z-200723T2315Z/
Litchfield CT-
706 PM EDT Thu Jul 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN LITCHFIELD COUNTY...
At 706 PM EDT, a severe thunderstorm was located over Winsted, or 7
miles north of Torrington, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Torrington, New Hartford, Winsted, New Hartford Center, Northwest
Harwinton, Harwinton, Barkhamsted, Colebrook, West Torrington,
Torringford, Mooreville, Nepaug, North Colebrook, Riverton, Mill
Brook, Beech Rock, Wrightville, Robertsville, Goose Green and
Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 7320 4204 7315 4204 7301 4197 7303
4197 7289 4190 7291 4190 7294 4185 7295
4184 7294 4181 7295 4180 7302 4175 7301
TIME...MOT...LOC 2306Z 288DEG 15KT 4195 7310
HAIL...1.00IN
WIND...60MPH
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:02 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 23, 5:02 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
502 PM EDT Thu Jul 23 2020
.SYNOPSIS...
A cold front will move southward across the region this
evening with scattered showers and thunderstorms. Drier and somewhat
less humid conditions are expected for Friday, with fair weather and
very warm temperatures expected through the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe Thunderstorm Watch 296 remains in effect until 10 PM EDT
for Greene, Columbia, Berkshire, Ulster, Dutchess, and
Litchfield Counties...
Heat Advisory remains in effect until 7 PM EDT for the mid
Hudson Valley and southern Litchfield County CT...
As of 445 PM EDT, main cold front was across northern
Herkimer/Hamilton Counties into the northeast Adirondacks, while
some subtle outflow boundaries and a prefrontal trough were
located south of the I-90 corridor.
Latest SPC mesoanalysis suggests pockets of ML CAPE of 1000-2000
J/kg for areas mainly south and east of Albany, as well as
across a portion of the upper Hudson Valley and southern VT. 0-6
km shear is generally 25-35 KT, strongest across northern areas.
It appears that the greatest threat for any severe
thunderstorms, mainly isolated to scattered in coverage, should
remain south and east of Albany through this evening. Localized
damaging wind gusts could be the greatest threat, in addition to
torrential downpours given PWAT's of 1.5-1.75 inches.
Meanwhile, additional showers/thunderstorms will be likely
across the upper Hudson Valley and southern VT through early
this evening. With greater deep layer shear to tap, can not rule
out an isolated severe thunderstorm in these areas as well, in
addition to locally heavy rain. Some of these
showers/thunderstorms may linger well into the evening hours, as
the main upper level trough from the Great Lakes region
approaches allowing for mid level cooling and therefore keeping
some instability available even after the sun sets.
Later tonight, some clearing is expected, which will promote at
least patchy fog, especially in any areas which receive evening
rainfall.
Lows by daybreak Friday mainly in the 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday-Saturday, some clouds may persist across the region
Friday morning, especially areas south of I-90. Thereafter,
expect skies to become mostly sunny, with gradually lowering
dewpoints spreading southward. Highs mainly in the 80s for
valley areas, and 75-80 across higher terrain. Turning cooler
and more comfortable for Friday night, with lows ranging from
the mid/upper 50s across the southern Adirondacks and Lake
George region, to the lower/mid 60s elsewhere. Some patchy fog
is possible, especially close to any rivers/streams and lakes.
Saturday should be mostly sunny and warm, with highs mainly in
the 80s in valleys, perhaps approaching 90 in some valley areas,
and upper 70s to lower 80s across higher terrain.
Saturday night-Sunday should remain fair, with cool temperatures
Saturday night, followed by hot temperatures for Sunday. Temps
Saturday night falling into the 50s for the southern Adirondacks
and 60s elsewhere. Highs Sunday in the mid 80s to lower 90s,
warmest in valley areas. Dewpoints should still be relatively
comfortable for Sunday, in the upper 50s to lower 60s, so
despite the hot temperatures, heat indices will actually be
close to the actual air temperatures.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
An active weather pattern unfolds for early next week as flat
upper level ridging becomes replaced by troughing in the
northeast CONUS by midweek. Before this occurs, it appears that
hot and increasingly humid conditions will occur for
Monday/Tuesday, with high temperatures likely reaching 90-95 in
many valley areas, and 80s to near 90 across higher elevations.
As dewpoints climb into the mid/upper 60s to near 70, some heat
indices may reach between 95-100 degrees in valley areas Monday
and Tuesday afternoon, which may require the issuance of some
heat advisories.
As upper level energy digs into the Great Lakes region to
eventually develop a fairly strong trough for mid summer, strong
height falls should overspread the region, especially Tuesday.
This may provide strong forcing, in combination with a cold
front, to produce widespread showers and potentially strong
thunderstorms across the region. Cooling mid levels and
strengthening divergence aloft may allow for several rounds of
thunderstorms to occur, and with strong mid level flow
developing, organized convection is possible, again especially
Tuesday.
Despite the cold front passing through Tuesday, cool cyclonic
flow aloft may promote additional showers and thunderstorms
Wednesday, and perhaps even Thursday depending on how quickly
the upper trough (and possible closed low) lifts out. Otherwise,
turning cooler with highs mainly in the 80s in valleys and 70s
across higher elevations, although even cooler max temps may
occur if showers/thunderstorms develop early enough during the
daytime hours. Lows in the 50s across the Adirondacks and
southern VT, and 60s elsewhere.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Lines of showers and thunderstorms will move across the area
this afternoon into early this evening. These storms will most
likely bring one or two brief periods of MVFR to IFR cigs and
vsbys to the TAF sites this afternoon along with a heavy
downpour and westerly wind gusts over 25 kts. These storms will
weaken and move east of our TAF sites by around 00z, followed by
some clearing. Areas of low cloud and fog will then develop
late tonight with areas of IFR cigs and vsbys developing mainly
from 08z to 12z. Conditions will then improve after 12z with VFR
conditions across the entire area by 15z Friday.
Winds will be variable at less than 10 kts this afternoon into
tonight, except locally gusty from the west at speeds of 25 kts
or more near any thunderstorms this afternoon.
Outlook...
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Low Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA.
&&
.FIRE WEATHER...
A cold front will move southward across the region this
evening with scattered showers and thunderstorms. Drier and somewhat
less humid conditions are expected for Friday, with fair weather and
very warm temperatures expected through the upcoming weekend.
RH values will recover to 90-100 percent tonight, with areas of
fog and dew formation likely. RH will then fall to 40-55 percent
Friday afternoon.
Winds will become northwest to north overnight at 5-10 mph, and
become north to northeast Friday at 5-15 mph.
&&
.HYDROLOGY...
Scattered thunderstorms will be accompanied by heavy downpours
this evening. Although some areas will receive a quick half inch
to one inch of rainfall, most areas will receive less than one
quarter of an inch.
The locally heavy downpours may produce ponding of water in poor
drainage/low lying and urban areas. Isolated flash flooding is
possible.
Generally dry weather is then expected Friday through Sunday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-064-
065.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis/KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...MSE/Wasula
FIRE WEATHER...Frugis/KL
HYDROLOGY...Frugis/KLHazardous weather outlook, Jul 23, 3:41 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 341 PM EDT Thu Jul 23 2020 NYZ039>041-043-047>054-082>084-VTZ013>015-241100- Southern Fulton-Montgomery-Northern Saratoga-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 341 PM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for the Lake George Saratoga region, Mohawk Valley, greater Capital Region and Fulton County of eastern New York, and for southern Vermont. .DAY ONE...This afternoon and tonight. There is a marginal to slight risk of severe thunderstorms this afternoon into early this evening. Damaging winds would be the main threat with any thunderstorm, although large hail cannot be ruled out. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. An isolated flash flood cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ032-033-038-042-241100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- 341 PM EDT Thu Jul 23 2020 This Hazardous Weather Outlook is for Herkimer, Hamilton and northern Warren Counties of eastern New York. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms this afternoon into the early evening. Damaging winds would be the main threat with any thunderstorm, although large hail cannot be ruled out. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. An isolated flash flood cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. CTZ013-NYZ059-060-064-065-241100- Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- 341 PM EDT Thu Jul 23 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Litchfield County in northwestern Connecticut and the mid Hudson Valley of eastern New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. CTZ001-MAZ001-025-NYZ058-061-063-066-241100- Northern Litchfield-Northern Berkshire-Southern Berkshire- Western Greene-Eastern Columbia-Western Ulster-Eastern Dutchess- 341 PM EDT Thu Jul 23 2020 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Litchfield County of northwestern Connecticut, western Massachusetts, and the southeast Catskills and southern Taconics of east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 23, 5:46 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
546 PM EDT Thu Jul 23 2020
NYZ059-060-232215-
Eastern Greene-Western Columbia-
546 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN GREENE COUNTIES...
At 545 PM EDT, a strong thunderstorm was located over Catskill,
moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hudson, Catskill, Claverack, Livingston, Athens, Lorenz Park,
Claverack-Red Mills, Germantown, Taghkanic, Hamburg Light, Jefferson
Heights, Burden Dock, Greenport Center, Burden, Churchtown, Linlithgo
Mills, Glenco Mills, Oak Hill Landing, Upper Hollowville and
Cauterskill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4218 7397 4230 7381 4220 7364 4214 7366
4207 7375
TIME...MOT...LOC 2145Z 306DEG 16KT 4221 7382
CSSpecial weather statement, Jul 23, 5:50 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
550 PM EDT Thu Jul 23 2020
MAZ025-232215-
Southern Berkshire-
550 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKSHIRE COUNTY...
At 550 PM EDT, a strong thunderstorm was located near Lee, or 9 miles
northeast of Great Barrington, moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Otis, Sandisfield, Monterey, Tyringham, Otis Wood Lanes, Leisure Lee,
New Boston, Algerie Four Corners, Bonny Rigg Corners, North Otis,
Montville, Hephzibah Heights, Becket Center, West New Boston, West
Becket, East Otis, Cold Spring and West Otis.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4224 7301 4215 7303 4215 7307 4212 7306
4211 7307 4209 7307 4209 7309 4213 7322
4221 7331 4235 7316 4229 7300 4225 7300
TIME...MOT...LOC 2150Z 308DEG 21KT 4226 7319
CSSpecial weather statement, Jul 23, 5:58 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
558 PM EDT Thu Jul 23 2020
NYZ060-061-232230-
Eastern Columbia-Western Columbia-
558 PM EDT Thu Jul 23 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY...
At 558 PM EDT, a strong thunderstorm was located over Philmont, or 8
miles east of Hudson, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Copake around 630 PM EDT.
Other locations impacted by this storm include Copake Falls,
Hillsdale, Pulvers, Martindale, Copake Lake, Mellenville, Craryville
and Pumpkin Hollow.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4214 7366 4220 7364 4226 7375 4229 7364
4215 7348 4213 7349 4209 7356
TIME...MOT...LOC 2158Z 314DEG 14KT 4221 7363
CSSpecial weather statement, Jul 23, 6:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
616 PM EDT Thu Jul 23 2020
MAZ025-NYZ060-061-064-065-232245-
Southern Berkshire-Eastern Columbia-Western Columbia-Western
Dutchess-Eastern Ulster-
616 PM EDT Thu Jul 23 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
BERKSHIRE...NORTH CENTRAL DUTCHESS AND SOUTHERN COLUMBIA COUNTIES...
At 616 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Great Barrington to Clermont.
Movement was southeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Great Barrington, Sheffield and Housatonic around 620 PM EDT.
Copake and Ancram around 645 PM EDT.
Other locations impacted by these storms include Kerleys Corners,
Quarryville, Hartsville, Katsbaan, Alford, Burden, Churchtown, Linden
Acres, Glendale and Linlithgo Mills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4213 7312 4205 7347 4205 7352 4204 7352
4200 7368 4200 7370 4199 7370 4196 7384
4213 7400 4215 7395 4213 7391 4217 7389
4227 7363 4229 7328
TIME...MOT...LOC 2216Z 301DEG 19KT 4221 7329 4211 7383
CSLocal storm report, Jul 23, 6:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FUNNEL CLOUD 2 ENE ESPERANCE 42.77N 74.22W
07/22/2020 SCHENECTADY NY TRAINED SPOTTER
SPOTTER PROVIDED PICTURE. NWS EMPLOYEE SURVEYED AREA
TODAY FOR POSSIBLE TORNADO. NONE FOUND.
&&
EVENT NUMBER ALY2002599
SNDLocal storm report, Jul 23, 6:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
640 PM EDT THU JUL 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG STOCKBRIDGE 42.28N 73.31W
07/23/2020 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN
0600 PM TSTM WND DMG 5 WSW SANDISFIELD 42.09N 73.23W
07/23/2020 BERKSHIRE MA LAW ENFORCEMENT
0611 PM TSTM WND DMG SW LEE 42.31N 73.25W
07/23/2020 BERKSHIRE MA LAW ENFORCEMENT
&&
EVENT NUMBER ALY2002600
EVENT NUMBER ALY2002601
EVENT NUMBER ALY2002602
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:19 PM EDT | Heat Advisory | ALY | Northwest Hills Planning Region | 5 hr |
| Jul 23, 2:45 PM EDT | Special Weather Statement | ALY | 30 min | |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 64 min |
| Jul 23, 6:31 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 59 min |
| Jul 23, 6:37 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 2 hr |
| Jul 23, 7:15 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 30 min |
| Jul 23, 7:58 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 103 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.